Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 110, NWS Little Rock, AR

April 30, 2002Stone County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 30, 2002, 9:44 AM CDT for Stone County, Arkansas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2002, 9:44 AM CDT (14:44 UTC)
Expired
Apr 30, 2002, 10:00 AM CDT
In force
16 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Stone County, AR

The radar

The Little Rock radar (KLZK), 114 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 9:30 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2002-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2002-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-440 J/kg
Mixed-layer LCL
1432 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 9:32 AM CDT, 12 minutes earlier.

Area forecast discussion, Apr 30, 9:32 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
932 AM CDT TUE APR 30 2002

A COMPLEX SYSTEM CONTINUES TO DEVELOP.

FCSTID = 38

.LZK...NONE.

In the hours before

Special weather statement, Apr 30, 5:00 AM CDT, 4 hours 44 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301830-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE APR 30 2002

...SLIGHT RISK OF SEVERE WEATHER TODAY OVER MUCH OF ARKANSAS...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MUCH OF ARKANSAS
TODAY.

A STATIONARY FRONTAL BOUNDARY WAS LOCATED ACROSS SOUTHERN ARKANSAS
THIS MORNING. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF
THE FRONT THROUGH THIS AFTERNOON. AS THE FRONT LIFTS NORTHWARD
TODAY...THESE STORMS ARE FORECAST TO INCREASE IN COVERAGE AND
INTENSITY AND SPREAD ACROSS CENTRAL AND NORTHERN ARKANSAS. SOME
STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE
PRIMARY THREAT.

STORM SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS MAY
NEED TO BE ACTIVATED OVER MUCH OF THE STATE LATER TODAY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION FROM YOUR NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 4:08 AM CDTSevere Thunderstorm WarningLZKPike37 min
Apr 30, 6:09 AM CDTSevere Thunderstorm WarningLZKJohnson21 min
Apr 30, 8:07 AM CDTSevere Thunderstorm WarningLZKIndependence13 min
Apr 30, 8:15 AM CDTSevere Thunderstorm WarningLZKJackson45 min
Apr 30, 8:32 AM CDTSevere Thunderstorm WarningLZKWoodruff28 min
Apr 30, 9:21 AM CDTSevere Thunderstorm WarningLZKStone24 min
Apr 30, 10:55 AM CDTSevere Thunderstorm WarningLZKFulton35 min
Apr 30, 10:58 AM CDTSevere Thunderstorm WarningLZKFulton32 min
Apr 30, 10:59 AM CDTSevere Thunderstorm WarningLZKSharp31 min
Apr 30, 11:03 AM CDTSevere Thunderstorm WarningLZKBaxter27 min
Apr 30, 11:26 AM CDTSevere Thunderstorm WarningLZKFulton, Izard34 min
Apr 30, 11:28 AM CDTSevere Thunderstorm WarningLZKSharp32 min
Apr 30, 11:47 AM CDTSevere Thunderstorm WarningLZKBoone43 min
Apr 30, 12:02 PM CDTSevere Thunderstorm WarningLZKSharp13 min
Apr 30, 12:06 PM CDTSevere Thunderstorm WarningLZKNewton39 min
Apr 30, 12:25 PM CDTSevere Thunderstorm WarningLZKJackson20 min
Apr 30, 12:30 PM CDTSevere Thunderstorm WarningLZKSearcy45 min
Apr 30, 1:04 PM CDTSevere Thunderstorm WarningLZKBaxter, Stone26 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.